MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU373715
Medical Device Problem Codes Entrapment of Device (1212); Patient-Device Incompatibility (2682); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Aortic Dissection (2491); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore that on (b)(6) 2019, the patient presented with a dissection of the thoracic aorta.The patient had previously had a thoracic endoprosthesis implanted to treat a dissection of the thoracic aorta, and the dissection of (b)(6) 2019 was distal to this original graft.In addition, the patient had previously been treated for an abdominal aortic aneurysm with a gore® excluder® aaa endoprosthesis featuring c3® delivery system.Patient anatomy was reported to be tortuous, and the previously-implanted devices had changed the morphology of the aorta and resulted in increased stiffness of the vessel.When inserting the conformable gore® tag® thoracic endoprosthesis through a 24fr sheath, the physician was unable to advance the sheath past the previously implanted excluder to reach the dissection that was distal to the originally implanted thoracic endoprosthesis.The physician attempted to remove the sheath and device, as it was covering the celiac and renal arteries.They tried again to advance the sheath, without success.It became stuck in the previously implanted excluder device.In the process, the tag device was inadvertently deployed, extending from the common to external iliac artery.The olive was removed from the tag device.A guidewire was used to cannulate the insertion path to move beyond the tag device in order to prepare to trap the olive.The guidewire was removed, and the tag device was ballooned to trap the olive.A competitor's device was used to bridge the dissection in the thoracic aorta.The patient was reported to tolerate the procedure.The physician believed that the cause of the event was tortuousity of the patient anatomy, combined with the previously-implanted devices, which caused additional stiffness in the aorta.
 
Additional Manufacturer Narrative
H6: method code - code 4117 replaced with code 10 following return of device for evaluation.H6: conclusions code - replaced code 11 with code 61 following results of engineering evaluation.
 
Event or Problem Description
The device was returned for evaluation.The engineering evaluation stated: there is no leading olive attached to the leading end of the catheter.The stiffening wire remained within the delivery catheter.The delivery catheter near the expected location of the olive demonstrates characteristics of a tensile failure, which is consistent with the event description that the leading olive detached.The deployment lines remained within the delivery catheter and measured approximately 127.6 cm; consistent with lengths expected for this device size.No damage was observed.The trailing olive leash line hole indicates damage consistent with a trailing leash line being forcefully removed.The root cause for the leading olive break is a tensile break due to resistive force.The source of resistive force is unknown but potentially caused by tortuous anatomy or previously implanted devices.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9362182
Report Number2017233-2019-01172
Device Sequence Number13995076
Product Code MIH
UDI-Device Identifier00733132618187
UDI-Public00733132618187
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model NumberTGU373715
Device Catalogue NumberTGU373715
Device Lot Number17919030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR